MAUDE Adverse Event Report: ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER

ANGIODYNAMICS ANGIODYNAMICS / BIOFLO; PERIPHERALLY INSERTED CENTRAL CATHETER
Catalog Number H965458120
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/31/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the reported packaging and component lots for any deviations related to the reported defect of the complaint.The review confirms that the lots met all material, assembly and performance specifications.The recent angiodynamics complaint report was reviewed for the bioflo picc product family for the failure mode "hub broken/cracked".No adverse trends were indicated.Visual examination of the returned sample showed the female luer lock component of the purple valve to be cracked just adjacent to the parting line.No other visual defects were noted to the valve or the catheter.The likely root cause for the cracked hub is an over-tightened connection with a mating male luer (likely a needleless connector).Inadequate flushing of the device may also be a contributing factor.The directions for use (dfu) supplied with the reported picc device contains caution that "repeated overtightening may reduce hub connector life," and not to use hemostats to "secure or remove devices with luer lock hub connections".Recommended flushing techniques are also stated in the dfu.((b)(4)).
 
Event or Problem Description
As reported by angiodynamics' distributor in (b)(4), an indwelling picc has a fine hairline crack affecting the luer connector causing leakage on flushing the line with saline.This issue was reported on (b)(6) 2019 by the community iv service during routine picc care.The picc was placed on (b)(6) 2018 for the administration of chemotherapy.Prior to discovery of the leaking luer connector, the picc was last used for treatment on (b)(6) 2019 when it was reported that there were no problems and the line was flushing well.The needle free connector covering the catheter hub was a spirit medical secure connect needle free connector.On (b)(6) 2019 a second procedure to replace the picc by exchange of catheter over guidewire was successful.The patient experienced some inconvenience as an extra visit to the hospital was necessary procedure but their treatment scheduled was not interrupted the removed picc was returned to angiodynamics.

Brand Name
ANGIODYNAMICS / BIOFLO
Common Device Name
PERIPHERALLY INSERTED CENTRAL CATHETER
Manufacturer (Section D)
ANGIODYNAMICS
10 glens falls technical park
glens falls NY 12801
MDR Report Key8390571
Report Number1317056-2019-00045
Device Sequence Number1431979
Product Code LJS
UDI-Device IdentifierH965458120
UDI-PublicH965458120
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121089
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source distributor,foreign
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/05/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2019
Device Catalogue NumberH965458120
Device Lot Number5288494
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/05/2019
Initial Report FDA Received Date03/05/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1